Texas, 2010Winter Weather in Texas, March 20, 2010
March 20, 2010 · NWS OUN · 4 events in 4 counties and zones
A powerful cold front, combined with a strong upper level storm system allowed for rain to change to snow over parts of northern Texas. The snowfall did not last long, and wind gusts of 30 to 40 mph did not allow for the snow to accumulate easily.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front, combined with a strong upper level storm system allowed for rain to change to snow over parts of northern Texas. The snowfall did not last long, and wind gusts of 30 to 40 mph did not allow for the snow to accumulate easily. As much as two inches of snow accumulated near the Red River. No accidents were reported as a result of the snowfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 20, 2:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 20, 2:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT SAT MAR 20 2010
.DISCUSSION...
UPPER LOW IS PROGGED TO TAKE A NEAR-OPTIMAL TRACK FOR HEAVY SNOW
ACROSS NORTHERN-CENTRAL-EASTERN OK AS IT MOVES FROM NM ESE-WARD
ALONG/NEAR THE RED RIVER INTO THE ARKLATEX BY SUNDAY MORNING.
MULTITUDE OF PRECIP TYPES BEING REPORTED WITH THE INITIAL
TRANSITION THIS MORNING... BUT THE CHANGEOVER TO SNOW SHOULD BE
MORE SWIFT LATER TODAY AS DYNAMIC COOLING ARRIVES AHEAD OF THE
APPROACHING UPPER LOW. WE WILL ADD A FEW MORE COUNTIES IN SE OK TO
THE WARNING... AND THE REST OF THE AREA NOT IN THE WARNING WILL GO
TO AN ADVISORY FOR SNOW AND BLOWING SNOW. THE CURRENT EXPIRATION
TIMES ARE GENEROUS GIVEN THAT MODEL QPFS BEGIN SHUTTING DOWN THE
SNOW IN THE W/NW BY THIS AFTERNOON. LATER SHIFTS WILL LIKELY BE
HACKING AWAY AT THE WARNING/ADVISORY AREAS AS THE SNOW TAPERS
OFF.
THIS EVENT WILL LIKELY BRING OKC TO A NEW SEASONAL RECORD FOR SNOW
BY THE TIME IT ENDS. IT MIGHT HAVE SET MORE RECORDS THAN THAT HAD
THERE BEEN MORE COLD AIR ESTABLISHED OVER THE AREA PRIOR TO THE
EVENT. AS IT IS... MUCH OF THE EARLY PART OF THE EVENT WILL BE
RAIN OR MIXED PRECIP. THERE IS ALSO THE CONSIDERATION OF BLIZZARD
OR NEAR BLIZZARD CONDITIONS... AND PERHAPS THE NEED TO UPGRADE TO
A BLIZZARD WARNING. AT THIS TIME WE ARE NOT CONFIDENT ENOUGH THAT
WIND SPEEDS AND VISIBILITIES WILL JUSTIFY THAT... AND SINCE WE
HAVE MAINTAINED EMPHASIS ON THE WINDS AND BLOWING SNOW FROM THE
BEGINNING... WE WILL STICK WITH A WINTER STORM WARNING FOR NOW.
SNOW SHOULD WIND DOWN THIS EVENING OVER MUCH OF W OK AND OUR TX
ZONES... AND EARLY SUNDAY OVER CENTRAL OK. SNOW COVER WILL KEEP
TEMPS DOWN FOR A WHILE THEREAFTER... BUT IT TYPICALLY DOES NOT
LINGER VERY LONG THIS LATE IN THE SEASON AND SO WE WILL BRING
TEMPS BACK UP TO MORE SPRINGLIKE LEVELS AGAIN BY AROUND TUESDAY.
NO SIGNIFCANT CHANGES IN REASONING FOR MID-LATE WEEK. ANOTHER
SYSTEM MOVES THROUGH AROUND WED-THU BUT LOOKS WEAKER AND WITH LESS
COLD AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 31 27 37 27 / 100 40 20 0
HOBART OK 31 23 40 27 / 80 10 0 0
WICHITA FALLS TX 35 28 44 30 / 80 30 0 0
GAGE OK 32 24 45 20 / 70 10 0 0
PONCA CITY OK 31 28 34 22 / 100 50 30 0
DURANT OK 44 31 38 31 / 100 60 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 7 PM CDT SUNDAY FOR OKZ007-008-012-
013-017>020-023>032-040>042.
WINTER STORM WARNING UNTIL 7 AM CDT SUNDAY FOR OKZ004>006-
009>011-014>016-021.
WINTER WEATHER ADVISORY UNTIL 7 AM CDT SUNDAY FOR OKZ037>039-044-
045.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT
SUNDAY FOR OKZ046-050>052.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT SUNDAY
FOR OKZ043-047-048.
WINTER STORM WARNING UNTIL 7 AM CDT SUNDAY FOR OKZ022-033>036.
TX...WINTER WEATHER ADVISORY UNTIL 7 AM CDT SUNDAY FOR TXZ083>090.
&&
06/24Hazardous weather outlook, Mar 20, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT SAT MAR 20 2010
OKZ004>048-050>052-TXZ083>090-201700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT SAT MAR 20 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING.
DISCUSSION...
MUCH COLDER AIR WILL CONTINUE TO POUR ACROSS THE SOUTHERN PLAINS
TODAY BEHIND A STRONG COLD FRONT. STRONG FORCING ASSOCIATED WITH A
WINTER STORM MAY RESULT IN A FEW RUMBLES OF THUNDER...ESPECIALLY
ACROSS SOUTHERN OKLAHOMA THIS MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
A STRONG WINTER STORM IS BEARING DOWN ON THE SOUTHERN PLAINS.
STRONG...GUSTY...NORTH WINDS WILL COMBINE WITH HEAVY SNOWFALL TO
CREATE NEAR WHITE-OUT CONDITIONS ACROSS PARTS OF THE AREA. PLEASE
REFER TO THE LATEST WINTER WEATHER AND INTERNET PRODUCTS FOR
TEXT AND GRAPHICAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS AROUND WEDNESDAY
OF NEXT WEEK. THIS SYSTEM WILL BRING ANOTHER OPPORTUNITY FOR
RAIN AND THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
SNOW WILL LINGER ACROSS PARTS OF EASTERN AND CENTRAL OKLAHOMA
DURING THE DAYLIGHT HOURS SUNDAY. ADDITIONAL ACCUMULATIONS
WILL BE LIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Local storm report, Mar 20, 3:01 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
401 AM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY SNOW HAMMON 35.63N 99.38W
03/20/2010 E3.0 INCH ROGER MILLS OK PUBLIC
ROADS ARE COVERED WITH VISIBILITY AROUND 1/8 MILE
&&
BTHORENWinter Weather, Hardeman
- When
- March 20, 4:00 AM CST to 5:00 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Up to two inches of snow accumulated over the northern half of the county. Near one inch fell further to the south.
Winter Weather, Wichita
- When
- March 20, 4:00 AM CST to 5:00 PM CST
- Where
- Wichita forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Up to two inches of snow accumulated over the northern half of the county. Near one inch fell further to the south.
Winter Weather, Clay
- When
- March 20, 4:00 AM CST to 5:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
Up to two inches of snow accumulated over the northern half of the county. Near one inch fell further to the south.
Winter Weather, Wilbarger
- When
- March 20, 4:00 AM CST to 5:00 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Up to two inches of snow accumulated over the northern half of the county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Texas, March 20 to 21, 20102 deaths · 6 injured · $210,000 · 10 events
- Damaging Winds in Texas, March 20, 2010$250,000 · 65 kt wind · 2 events
- Damaging Wind in Texas, March 20, 2010$50,000 · 50 kt wind · 1 event
- Winter Storm in Oklahoma, March 20 to 21, 201023 events
- Winter Storm in Missouri, March 20 to 21, 201019 events
- High Surf in Hawaii, March 20 to 22, 201015 events
- Winter Storm in Arkansas, March 20 to 21, 20107 events
- Heavy Snow and Winter Weather in Arkansas, March 20 to 21, 20104 events
- Winter Storm in Kansas, March 20 to 21, 20103 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 20, 20103 events
- Winter Weather in Missouri, March 20, 20102 events
- Flooding in Kentucky, March 20 to 24, 2010$4,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222275, 222276, 222277, 222278.